J Korean Neurol Assoc.  2020 Aug;38(3):214-216. 10.17340/jkna.2020.3.8.

Acute Median Neuropathy after Subdermal Contraceptive Implant Removal

Affiliations
  • 1Department of Neurology, Catholic University of Daegu School of Medicine, Daegu, Korea

Abstract

The contraceptive implant is an effective and well-established method of contraception. A 43-year-old woman presented with paresthesia and weakness of left hand. Symptoms began 3 weeks ago, immediately after removal of a contraceptive device in the left arm. A nerve conduction study showed proximal median neuropathy, and ultrasonography revealed focal swelling of the median nerve at the level of removal. Although nerve damage is a rare complication, special care should be taken to avoid nerve injury during removal procedure.

Keyword

Median neuropathy; Contraceptive devices; Ultrasonography
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error